It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 10-01-2008, 03:44 AM   #1
jean258
Guest
 
Posts: n/a
keppra

i am taking 100mg topomax twice daily + 1000mg keppra twice daily.
since increasing dosage of keppra from 500 to 1000 twice daily i have had several light seizures per day, also unable to eat. started keppra 4 weeks ago. was on valporal acid came off 4 weeks ago. i feel tired and sometimes angry. i felt much better before taking keppra. i have partial seizures due to a tumor. i have a siezures through the night and as soon as i wake up. is this happening to anyone else!.

 
Old 10-01-2008, 03:46 PM   #2
Senior Veteran
(male)
 
Join Date: Jan 2005
Location: St Cloud, MN
Posts: 1,233
Travis from MN HB UserTravis from MN HB UserTravis from MN HB User
Re: keppra

Topamax questions here, so bear with me.

How long have you been on Topamax?

How "fast" (mg per week) did they increase your dose? (that can cause problems if increased too fast.)

Have they preformed blood work to check your levels on Keppra and Topamax?

Topamax can take ROUGHLY one week per 25mg tab to level out in your system. So they like to go slow when introducing it. They can go as fast as 50mg/wk if they think the person can handle it.

When doing LARGE increases (100mg) it is dangerous, but SOME patients can handle it (I could) when they increase the dose from (EXAMPLE 100mg to 200mg).

Topamax most likely is the CAUSE of your eating issues . You need to learn to FORCE yourself to eat. I found that aroma's triggered my desire to eat. Topamax also changes the taste of some foods (compared to pre medication). So best advice is try "snack sized" servings during the day and one REAL MEAL at night.

Even though the medication makes you think you are not hungry, EAT. You need the nutrition. It took me going two days (without food) when I had to develop a way to eat when on the medication. You just have to force the meal down.

As for the emotional questions... Keppra is known to cause "uncontrollable emotional outbursts" in a small group of patients.

Hope that helps you a bit.

--Travis

 
Sponsors Lightbulb
   
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Keppra Switch mott07 Epilepsy 21 11-25-2009 03:16 AM
wife's Keppra side effects (long post) rjp71 Epilepsy 5 01-03-2008 07:13 AM
Question about Keppra and other medications riddlesperger Epilepsy 6 08-17-2007 08:54 PM
Can you be on Keppra and Lamitcal at the same time? jenlori71 Epilepsy 4 07-27-2007 03:24 PM
I think Keppra has stolen my husband and ruined my 19 year marriage vwbug Epilepsy 38 07-26-2007 09:06 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), webartethan (2), Looking4aAnswer (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (857), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (671), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:19 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!